Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 319, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2006, 6:26 PM CDT for Knox County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 6, 2006, 6:57 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Knox County, MO
The radar
The St Louis radar (KLSX), 208 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 062328 SVRLSX MOC103-070030- /O.NEW.KLSX.SV.W.0319.060606T2326Z-060607T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 626 PM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 730 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF KIRKSVILLE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... GREENSBURG... EDINA... PLEVNA... NOVELTY... HURDLAND... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4030 9219 4030 9235 3994 9233 3996 9196 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 062357 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 656 PM CDT TUE JUN 6 2006 MOC103-070006- /O.CAN.KLSX.SV.W.0319.000000T0000Z-060607T0030Z/ KNOX MO- 656 PM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. A 656 PM...THE STORM WAS JUST WEST OF BARING...AND CONTINUED TO MOVE SOUTHEAST AT 20 PM. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 4030 9219 4030 9235 3994 9233 3996 9196 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:06 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 4:06 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT TUE JUN 6 2006 .DISCUSSION... MCS THAT MOVED THROUGH SE KS/NE OK/W AR HAS DISRUPTED OUR PCPN CHCS SO FAR TDA...BUT CNVTN SHUD BLOSSOM DURG THE NXT FEW HRS OVR NE MO. AMS OVR AREA CONTS TO DSTBLZ WITH MLCAPES OF 2000- 2500 J/KG AS OF 20Z...SO AS CNVGC OF FNT AND DYNAMICS OF SHTWV BGN TO INTERACT ACR AREA BLV STORMS IN N SECTIONS OF OUR CWA SHUD INCR IN BOTH CVG AND INTENSITY. GIVEN INSTABILITY...WHICH MAY INCR A BIT MORE BFR STMS BGN IN OUR AREA...AND MDT WND SHEAR...HV MENTIONED HAIL AND WINDS WITH THE STORMS IN OUR N THIS EVE. HWVR...AMS OVR SE PARTS OF OUR FA IS MUCH LESS UNSTBL...SO AS STORMS PROPAGATE INTO THIS AREA LTR THIS EVENING CVG AND INTENSITY WL BE ON A DOWNWARD TREND. THRF...KEPT LO POPS GOING IN THESE AREAS. ENDED THE PCPN TNGT IN NW AREAS BY 06Z...AS FNT SHUD PASS EAST OF THIS AREA BY THIS TIME. ONLY MINOR CHGS RQRD TO GOING FCSTS FOR RMNDR OF THIS WEEK AND INTO NXT WEEKEND...AS UPR RDG IS FCST TO SLOWLY BUILD INTO THE MSVLY. SFC RDG PUSHING INTO AREA BHND TNGTS CDFNT SHUD MAKE FOR SEASONAL TEMPS AND MDT HUMIDITY LVLS INTO FRI...WITH A GRDL INCR IN BOTH TEMPS AND HUMIDITY HEADING INTO NXT WEEKEND AS RDG EXPANDS EWD. MDLS HV BACKED OFF A BIT ON THE AMT OF RDGG THAT WL OCR...AND HV BACKED OFF ON TEMPS JUST A LTL BIT BECAUSE OF THIS...MNLY IN E AREAS. HWVR...BIGGEST CONCERN MAY BE FOR PCPN CHCS. WITH EASTWARD EXPANSION OF RDG BEING RETARDED A BIT...AND WITH RDG BCMG A BIT FLATTER WITH TIME...RDG-RUNNING CNVTN IS BCMG MORE OF A CONCERN. SM OF THIS PCPN MAY BE A THRT AS ERY AS THU. MEDIUM RANGE MDLS HV BEEN INDICATING A WK SHTWV PASSING THRU AREA AT THIS TIME...AND TDA 12Z/18Z RUNS ARE STILL PICKING UP ON THIS. FOR THU-SUN I TRIED TO TAKE THIS INTO ACCT BY A VRY SLO UPWARD ADJ OF POPS...GENLY AT OR A BIT ABV CLIMO. THIS IS A BIT OF A BROAD-BRUSH...BUT TIMING AND SPECIFIC POPS ARE NRLY IMPOSSIBLE IN THIS FLOW REGIME AT THIS ERY JUNCTURE. WENT WITH A BLEND OF ENSEMBLE GUID ERY NXT WEEK...WHICH SUPPRESS RDG AND PUSH FNTL BNDRY WELL INTO OUR AREA BY NXT TUE. TRUETT && .AVIATION... FOR THE 18Z TAFS... COLD FRONT EXTENDING SOUTHWEST FROM IOWA THROUGH NORTHWEST MISSOURI WILL CONTINUE TO MOVE VERY SLOWLY SOUTHEAST INTO THE CWFA. LOW LEVEL MOISTURE IS POOLING ALONG THE FRONT HOWEVER SLIGHTLY WARMER TEMPERATURES ALOFT AND VERY WEAK SURFACE CONVERGENCE ALONG THE FRONT IS PUTTING A DAMPER ON CONVECTION FOR THE TIME BEING. THINK WE WILL SEE SCATTERED CLUSTERS OF STORMS BREAK OUT THIS AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AND MOVE SOUTHEAST DURING THE EVENING. NOT VERY SURE WHAT THE COVERAGE WILL BE...SO HAVE LEFT VCTS IN TERMINALS FOR THE TIME BEING. WINDS WILL SHIFT TO A NORTHWESTERLY DIRECTION AFTER FROPA THIS EVENING/OVERNIGHT. ELSEWHERE AND OTHERWISE VFR CONDITIONS TO CONTINUE THRU 18Z WEDNESDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT TUE JUN 6 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR STRONG THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT...AND SOME OF THE STORMS MAY BE SEVERE ACROSS CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER LIES ALONG AND WEST OF A LINE FROM CARLINVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FARMINGTON MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS ON WEDNESDAY...OTHERWISE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR SUNDAY THOROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.